Illinois, 2008Flooding in Illinois, March 19 to 30, 2008
March 19 to 30, 2008 · NWS PAH · 2 events in 2 counties and zones
A series of strong storm systems in March raised the Mississippi River above flood stage. The record-setting heavy rainfall on the 18th and 19th was the primary cause of the flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of strong storm systems in March raised the Mississippi River above flood stage. The record-setting heavy rainfall on the 18th and 19th was the primary cause of the flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 19, 1:55 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Mar 19, 1:55 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CDT WED MAR 19 2008
.DISCUSSION...
SURFACE FRONTAL BUONDARY MIGRATING SLOWLY EAST ACROSS PENNYRILE
HAS ASSOCIATED CONVECTION AND SLGT RISK SVR RESULTED IN
COLLABORATED CONTINUANCE OF TOR WATCH UNTIL ITS FINAL
PASSAGE...PROJECTED AROUND 10Z. AFT THAT...LOW TROP NLYS PREVAIL
AND ELIMINATE BLAYER SHEAR...AS SVR THREAT DIMINISHES W/DEPARTING
INSTABILITY MAXIMA. HOWEVER STILL LOCALLY MODERATE TO AT TIMES
HEAVY RAIN COULD PERSIST THRU AM HOURS SO FLOOD WATCHES/WARNINGS
CONTINUE. BROAD SWATH OF 5 PLUS INCHES OVER MOST OF NRN/WRN FA
INCLUDES ISOLATED UP TO NEARLY 1 FOOT QPF CAPE COUNTY MO. SOUTH
AND EAST ACROSS WESTERN KENTUCKY...3 TO 6 INCHES WILL BE COMMON BY
THE TIME THE RAIN CHANCES DIMINISH THIS PM.
LATE WED-FRI APPEARS TO BE A RECOVERY PERIOD AT LEAST IN TERMS OF
OFFERING UP A FEW DAYS OF DRY WEATHER. THE MINOR CHANCE ASSOCIATED
WITH THE BY THEN ZONAL FLOW PATTERN INDUCED SURFACE WAVE THAT
RACES ACROSS/JUST NORTH OF LOWER OH VALLEY WILL BE CONFINED
PRIMARILY TO THE NORTHERN/EASTERN MOST REACHES OF THE FA...AND IS
A SLGT CHANCE AT THAT...MAINLY FRI PM/EVENING. THE NEXT CHANCE OF
PCPN COMES LATE IN THE WEEKEND AND THE NEW GFS OFFERS SOME
CONFLICTING GUIDANCE WITH THE GOING FORECAST. HOWEVER THE CONFLICT
IS NOT SO GREAT THAT THE COLLAB PICTURE AFFORDS ANY REAL CHANGE SO
WE WILL LEAVE THE FORECAST BEYOND DAY 4 UNCHANGED...AS ITS
PROBABLY BEST TO WAIT FOR A BETTER MODELLING SIGNAL TO PERSUADE
WHICH DIRECTION TO GO INSOFAR AS TIMING/AREAL EXTENT OF THE
AFOREMENTIONED PCPN CHANCE...WHICH IS SMALL ANYWAY.
GFS STILL LOOKS TO BE THE MODEL OF CHOICE AND HPC CONTINUES TO
PREFER ITS SOLUTION AS WELL. THEREFORE WHILE ALL MOS GUIDANCE IS
IN BALLPARK...OUR NOS PERHAPS TEND TO SWAY TOWARD THE GFS BASED
MAV/MEX MOS DIRECTION...IF/WHEN SUCH A LEAN CAN BE NOTICED.
&&
.AVIATION...
A SURFACE FRONTAL BOUNDARY WILL CONTINUE TO SHIFT SLOWLY SOUTHEAST
OF THE AREA DURING THE COURSE OF THE DAY. AS A RESULT...MODERATE TO
HEAVY RAINS WILL BECOME LIGHTER AND MORE INTERMITTENT AS THE DAY
PROGRESSES. THE POTENTIAL FOR LIGHT TO OCCASIONALLY MODERATE SHOWER
ACTIVITY WILL PERSIST THROUGH AT LEAST EARLY TO MID AFTERNOON UNTIL
THE PASSAGE OF THE UPPER LEVEL SYSTEM. PREDOMINANTLY MVFR CEILINGS
ARE EXPECTED TODAY...BUT SOME GRADUAL IMPROVEMENT IS POSSIBLE THIS
AFTERNOON...WITH CLEARING EXPECTED TONIGHT. STRONG NORTHERLY WINDS
OF 10 TO 20 KNOTS WILL PREVAIL TODAY...THEN SLACKEN OFF TO NEAR CALM
TONIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BALLARD-CARLISLE-
MCCRACKEN.
FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CALDWELL-CALLOWAY-
CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-
HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCLEAN-MUHLENBERG-
TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR GIBSON-PIKE-POSEY-
VANDERBURGH.
FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR SPENCER-WARRICK.
&&Hazardous weather outlook, Mar 19, 3:28 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
428 AM CDT WED MAR 19 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
428 AM CDT WED MAR 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD FLOODING WILL CONTINUE. REFER TO THE FLOOD WATCHES AND
WARNINGS FOR MORE DETAILED FLOOD INFORMATION. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS MAINLY SOUTHERN PORTIONS OF THE JACKSON
PURCHASE INTO THE PENNYRILE REGION OF WESTERN KENTUCKY EARLY
TODAY...BUT THE SEVERE THREAT HAS DIMINISHED. THE PRIMARY THREAT
CONTINUES TO BE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FLOODING WILL CONTINUE THROUGH THE PERIOD. REFER TO THE FLOOD
WARNINGS FOR MORE DETAILED FLOOD INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CONTINUE TO PROVIDE RAINFALL AND
FLOODING REPORTS.
In the hours before
Local storm report, Mar 19, 3:11 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
411 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NE CAPE GIRARDEAU 37.32N 89.54W
03/18/2008 M3.35 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
0756 AM FLOOD PIEDMONT 37.15N 90.70W
03/18/2008 WAYNE MO EMERGENCY MNGR
WIDESPREAD FLOODING REPORTED THOUGHOUT THE COUNTY. WORST
OF FLOODING OCCURRING ACROSS EASTERN HALF. HIGHWAY 34
UNDER WATER IN MANY LOCATIONS. ST. FRANCIS RIVER NEAR
BANKFULL.
0759 AM HEAVY RAIN CARBONDALE 37.72N 89.22W
03/18/2008 M2.02 INCH JACKSON IL CO-OP OBSERVER
REPORT FROM AIRPORT. MANY CREEKS, STREAMS AND DITCHES AT
BANKFULL.
0814 AM FLOOD MOUNT VERNON 37.94N 87.90W
03/18/2008 POSEY IN TRAINED SPOTTER
FLOODING IS PRESENT IN LOW-LYING AREAS. SOME ROADS NOW
IMPASSABLE WITH AN EXCESS OF 6-12 INCHES OF STANDING
WATER.
0818 AM FLOOD JACKSON 37.38N 89.65W
03/18/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
SEVERAL CREEKS FULL AND SOME OUT OF BANKS, SEVERAL ROADS
IN THE COUNTY HAVE WATER OVER THEM. AS OF 815, 3.45
INCHES OF RAIN HAS FALLEN AT CAPE GIRARDEAU.
0822 AM HEAVY RAIN CARBONDALE 37.72N 89.22W
03/18/2008 M2.25 INCH JACKSON IL EMERGENCY MNGR
PRECIPITATION RECECIVED DURING THE OVERNIGHT HOURS.
NUMEROUS STREAMS, CREEKS AND DITCHES NEARING BANKFULL
THROUGHOUT THE COMMUNITY.
0825 AM FLOOD PIEDMONT 37.15N 90.70W
03/18/2008 WAYNE MO EMERGENCY MNGR
MCKENZIE CREEK IS FLOODING THE TOWN. WATER COVERING MAIN
STREET. EVACUATIONS HAVE BEGUN.
0830 AM HEAVY RAIN HARRISBURG 37.74N 88.55W
03/18/2008 M1.70 INCH SALINE IL EMERGENCY MNGR
DITCHES ARE FULL AND WILL OVERSPILL VERY SOON. RAINFALL
SINCE MIDNIGHT.
0830 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 E4.00 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
RAINFALL RATES OF 2.5 INCHES PER HOUR. CREEKS OUT OF
BANKS IN MANY AREAS.
0904 AM HEAVY RAIN GALATIA 37.84N 88.61W
03/18/2008 M2.50 INCH SALINE IL TRAINED SPOTTER
2.5 INCHES OF RAIN IN PAST 7 HOURS. CREEKS AND DITCHES
ARE HALF FULL FOR THE TIME BEING.
0905 AM HEAVY RAIN MOUNT VERNON 38.32N 88.91W
03/18/2008 E1.00 INCH JEFFERSON IL TRAINED SPOTTER
RAINFALL RATE OF .2 INCHES PER HOUR
0914 AM FLOOD WEST FRANKFORT 37.90N 88.93W
03/18/2008 FRANKLIN IL LAW ENFORCEMENT
1 CAR PULLED FROM WATER ON ROUTE 37
0915 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 M4.40 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
REPORTED AT DALHOUSIE GOLF CLUB
0929 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 M4.41 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
TOTAL SINCE MIDNIGHT 4.41 INCHES WITH 0.75 IN THE PAST 35
MINUTES
0929 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 M5.01 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
AT KFVS TV STATION
0950 AM FLOOD JONESBORO 37.45N 89.27W
03/18/2008 UNION IL LAW ENFORCEMENT
FLOODING ALONG PORTIONS OF HIGHWAYS 146 AND 127 AROUND
THE JONESBORO AREA.
0951 AM FLOOD CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
SEVERAL ROADS UNDER WATER. SEVERAL VEHICLES ARE SWAMPED
ON HIGHWAY P BETWEEN DELTA AND RANDLES. LAW ENFORCEMENT
IS USING BOATS FOR RESCUES.
1013 AM HEAVY RAIN PINCKNEYVILLE 38.08N 89.38W
03/18/2008 M2.50 INCH PERRY IL TRAINED SPOTTER
MEASURED 1.30 INCHES OF RAIN SINCE 7AM WITH A STORM TOTAL
OF 2.5 INCHES. DITCHES CONTAIN FAST FLOWING WATER.
1017 AM HEAVY RAIN HARRISBURG 37.74N 88.55W
03/18/2008 M2.52 INCH SALINE IL EMERGENCY MNGR
STREET FLOODING IN HARRISBURG
1020 AM FLOOD WARE 37.45N 89.39W
03/18/2008 UNION IL EMERGENCY MNGR
FLOODING ON ROUTE 146W TOWARD ROUTE 3. 6 FEET OF WATER IN
THE BACKYARD AND 2 FEET IN THE HOUSE. FLOODING IS FROM
DUTCH CREEK.
1020 AM FLOOD WARE 37.45N 89.39W
03/18/2008 UNION IL EMERGENCY MNGR
FLOODING ON DUTCH CREEK. REPORTS OF 4 FEET OF WATER IN
THE BACKYARD OF A HOUSE WITH 2 FEET IN THE HOUSE ON ROUTE
146 TOWARD ROUTE 3.
1052 AM HEAVY RAIN OWENSBORO 37.76N 87.12W
03/18/2008 E2.00 INCH DAVIESS KY EMERGENCY MNGR
NO MAJOR FLOODING PROBLEMS YET
1052 AM HEAVY RAIN EVANSVILLE 37.98N 87.54W
03/18/2008 M1.56 INCH VANDERBURGH IN BROADCAST MEDIA
AT WFIE TV STATION
1056 AM HEAVY RAIN NEWBURGH 37.95N 87.40W
03/18/2008 M1.90 INCH WARRICK IN BROADCAST MEDIA
MOST DITCHES AND CREEKS NEAR BANKFULL - REPORT FROM
SPOTTER.
1056 AM HEAVY RAIN MOUNT CARMEL 38.42N 87.77W
03/18/2008 M2.20 INCH WABASH IL BROADCAST MEDIA
1056 AM HEAVY RAIN GRANDVIEW 37.94N 86.98W
03/18/2008 E1.50 INCH SPENCER IN BROADCAST MEDIA
1056 AM HEAVY RAIN JOPPA 37.21N 88.84W
03/18/2008 M2.25 INCH MASSAC IL TRAINED SPOTTER
STORM TOTAL RAINFALL
1056 AM HEAVY RAIN HENDERSON 37.84N 87.58W
03/18/2008 E1.90 INCH HENDERSON KY BROADCAST MEDIA
1100 AM FLOOD PIEDMONT 37.15N 90.70W
03/18/2008 WAYNE MO TRAINED SPOTTER
FLOODING FROM MCKENZIE CREEK HAS PRODUCED 4 FEET OF WATER
IN A HOUSE ON BECKVILLE. CHURCHES ARE HELPING OUT WITH
EVACUEES.
1115 AM HEAVY RAIN MARBLE HILL 37.30N 89.98W
03/18/2008 M2.95 INCH BOLLINGER MO CO-OP OBSERVER
RAINFALL SINCE 700 AM.
1120 AM HEAVY RAIN JACKSON 37.38N 89.65W
03/18/2008 M5.76 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
1.35 INCHES OF RAIN IN THE LAST 2 HOURS. JACKSON POLICE
REPORT SEVERAL CITY STREETS CLOSED DUE TO HIGH WATER.
STORM TOTAL OF 5.76 INCHES.
1121 AM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 M6.22 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL
1123 AM FLOOD BIG BAY 37.32N 88.72W
03/18/2008 MASSAC IL LAW ENFORCEMENT
OLD MARION ROAD BY BEAR CREEK NEAR BIG BAY CLOSED.
1153 AM HEAVY RAIN 3 SE PRINCETON 38.33N 87.53W
03/18/2008 M2.75 INCH GIBSON IN TRAINED SPOTTER
SOME LOCAL COUNTY ROADS ARE UNDER WATER. DITCHES AND
STREAMS ARE RUNNING FULL.
1207 PM HEAVY RAIN GRANDVIEW 37.94N 86.98W
03/18/2008 M1.38 INCH SPENCER IN CO-OP OBSERVER
RAINFALL SINCE 6AM
1245 PM FLOOD DALE 37.99N 88.49W
03/18/2008 HAMILTON IL LAW ENFORCEMENT
BLACKTOP FROM NORRIS CITY TO ROUTE 142 TO SOUTH OF DALE
CLOSED AT 1248PM. OTHER ROADS IN COUNTY HAVE WATER RISING
TOWARD THEM.
1257 PM HEAVY RAIN CARBONDALE 37.72N 89.22W
03/18/2008 M3.07 INCH JACKSON IL TRAINED SPOTTER
STORM TOTAL
1257 PM HEAVY RAIN FORT BRANCH 38.25N 87.57W
03/18/2008 M2.40 INCH GIBSON IN TRAINED SPOTTER
STORM TOTAL. ONE INCH IN LAST 5 HOURS.
0100 PM FLOOD GATEWOOD 36.56N 91.07W
03/18/2008 RIPLEY MO TRAINED SPOTTER
HIGHWAY 142 WEST BEING CLOSED BY MODOT NEAR GATEWOOD AT
FOURCHE CREEK DUE TO HIGH WATER. TYPICAL LOWLAND FLOODING
REPORTED AROUND DONIPHAN
0100 PM HEAVY RAIN PINCKNEYVILLE 38.08N 89.38W
03/18/2008 M3.30 INCH PERRY IL TRAINED SPOTTER
STORM TOTAL. FLOODING REPORTED ON ROADWAYS AND CREEKBEDS.
0103 PM FLOOD SALEM 37.27N 88.24W
03/18/2008 LIVINGSTON KY EMERGENCY MNGR
LOLA ROAD BETWEEN SALEM AND CARRSVILLE ON KY HIGHWAY 133
IS FLOODED. 8 TO 10 INCHES OF WATER OVER THE ROAD.
0106 PM HEAVY RAIN MONKEYS EYEBROW 37.19N 88.99W
03/18/2008 M3.00 INCH BALLARD KY TRAINED SPOTTER
0106 PM HEAVY RAIN 5 W VIENNA 37.41N 88.98W
03/18/2008 E5.05 INCH JOHNSON IL TRAINED SPOTTER
0106 PM FLOOD WARE 37.45N 89.39W
03/18/2008 UNION IL LAW ENFORCEMENT
ROUTE 146 IS CLOSED BETWEEN WARE AND 127. ALL OTHER
EAST-WEST ROADS UNDER WATER. FEMALE RESCUED FROM A
TRAILER...TIME UNKNOWN. SHELTERS ARE OPENING FOR
DISPLACED RESIDENTS.
0106 PM HEAVY RAIN 2 S THOMPSONVILLE 37.89N 88.76W
03/18/2008 M3.65 INCH FRANKLIN IL TRAINED SPOTTER
STORM TOTAL. CREEK AND LOW LYING ROAD FLOODING BEING
REPORTED.
0114 PM FLOOD BENTON 38.01N 88.92W
03/18/2008 FRANKLIN IL LAW ENFORCEMENT
SEVERAL ROAD CLOSURES ON DEERING ROAD...SHORT CREEK
ROAD....SUGAR CREEK ROAD...15TH ST IN CHRISTOPHER...AND
WASHINGTON ST IN CHRISTOPHER
0115 PM FLOOD HARRISBURG 37.74N 88.55W
03/18/2008 SALINE IL EMERGENCY MNGR
3.21 INCHES OF RAIN IN HARRISBURG. WATER OVER THE ROAD ON
US 45 SOUTH OF HARRISBURG.
0120 PM FLOOD WARE 37.45N 89.39W
03/18/2008 UNION IL LAW ENFORCEMENT
ROUTE 146 W FROM 127 N TO STATE ROUTE 3 CLOSED WITHIN THE
PAST HOUR.
0131 PM FLOOD BROWNSVILLE 38.04N 88.24W
03/18/2008 WHITE IL LAW ENFORCEMENT
6 INCHES OF WATER OVER 825 NORTH...OFF OF HAROLD
BLACKTOP.
0131 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
03/18/2008 M0.95 INCH DAVIESS KY TRAINED SPOTTER
0136 PM FLOOD ALBION 38.38N 88.06W
03/18/2008 EDWARDS IL LAW ENFORCEMENT
BROWNS TO BONE GAP ROAD...NORTH OF ROUTE 15...EAST OF
ALBION CLOSED DUE TO HIGH WATER.
0136 PM FLOOD 4 S BLAIRSVILLE 37.99N 87.76W
03/18/2008 POSEY IN TRAINED SPOTTER
2.20 INCHES OF RAIN REPORTED. MANY ROADS IN LOW LYING
AREAS ARE IMPASSABLE DUE TO HIGH WATER. SCHOOLS HAVE
RELEASED EARLLY IN ALL OF POSEY COUNTY DUE RISING WATERS
AND POTENTIALLY DANGEROUS DRIVING CONDITIONS.
0136 PM HEAVY RAIN CARBONDALE 37.72N 89.22W
03/18/2008 M9.75 INCH JACKSON IL TRAINED SPOTTER
0144 PM FLOOD CARBONDALE 37.72N 89.22W
03/18/2008 JACKSON IL LAW ENFORCEMENT
DOGWOOD ROAD NEAR CARBONDALE IS CLOSED.
0152 PM HEAVY RAIN GALATIA 37.84N 88.61W
03/18/2008 M4.70 INCH SALINE IL TRAINED SPOTTER
STORM TOTAL. 2.30 SINCE 845 AM.
0213 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
03/18/2008 M3.06 INCH VANDERBURGH IN TRAINED SPOTTER
STORM TOTAL. HEAVY RAIN CONTINUES IN EVANSVILLE.
0213 PM FLOOD MILL CREEK 37.34N 89.25W
03/18/2008 UNION IL TRAINED SPOTTER
WATER 7-8 INCHES DEEP ON 127 SOUTH AND OVER LINGLE CREEK
0227 PM FLOOD DONIPHAN 36.62N 90.82W
03/18/2008 RIPLEY MO EMERGENCY MNGR
K HIGHWAY AT K4 CLOSED...HIGHWAY 142W AT V HIGHWAY
CLOSED...NUMEROUS COUNTY ROADS IMPASSABLE...ESPECIALLY N
AND W PART OF THE COUNTY. 6 TO 12 INCHES OF WATER ON
SEVERAL ROADS. 2.85 INCHES MEASURED IN DONIPHAN.
0252 PM FLOOD PRINCETON 38.36N 87.57W
03/18/2008 GIBSON IN DEPT OF HIGHWAYS
550 E...SOUTH OF HWY 168 NEAR MACKEY CLOSED. SOME ROADS
ADJACENT TO THE RIVER...SSW OF DUKE ENERGY POWER
PLANT...CLOSED WEST OF PRINCETON. SEVERAL ROADS HAVE
POSTED HIGH WATER SIGNS AND A FEW ROADS HAVE GATES UP FOR
FLOODING...COUNTY WIDE.
0302 PM HEAVY RAIN HARRISBURG 37.74N 88.55W
03/18/2008 M3.70 INCH SALINE IL EMERGENCY MNGR
MAJOR FLOODING ACROSS THE COUNTY. NUMEROUS ROADS ARE
UNDER WATER.
0309 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
03/18/2008 M2.68 INCH WARRICK IN TRAINED SPOTTER
STORM TOTAL
0315 PM FLOOD WARE 37.45N 89.39W
03/18/2008 UNION IL EMERGENCY MNGR
30 YARD STRIP OF THE CLEAR CREEK LEVEE IS BEING
OVERTOPPED AND WILL FLOOD BEAN FIELDS NEAR WARE. THIS IS
NEAR THE STATE FOREST ROAD BLACKTOP NORTH OF ROUTE 146.
TWO WATER RESCUES WERE OCCURRING ON MORGAN SCHOOL ROAD.
ALL ROADS LEADING TO ROUTE 3 IN WESTERN PART OF THE
COUNTY ARE UNDER WATER AND IMPASSABLE. ONLY ACCESS TO
ROUTE 3 IS FROM HWY 149 IN MURPHYSBORO IN JACKSON COUNTY.
0333 PM FLOOD CARBONDALE 37.72N 89.22W
03/18/2008 JACKSON IL TRAINED SPOTTER
ILLINOIS ROUTE 13 EAST BOUND AT WALL STREET IN CARBONDALE
TO BE CLOSED DUE TO HIGH WATER.
0333 PM HEAVY RAIN CARMI 38.09N 88.17W
03/18/2008 M3.36 INCH WHITE IL CO-OP OBSERVER
0336 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
03/18/2008 M3.03 INCH WARRICK IN TRAINED SPOTTER
STORM TOTAL. CREEKS AND DITCHES ARE OUT OF THEIR BANKS
AND THERE IS SOME STREET FLOODING.
0345 PM HEAVY RAIN 1 N CAPE GIRARDEAU 37.32N 89.55W
03/18/2008 M9.32 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL
0403 PM FLOOD DONIPHAN 36.62N 90.82W
03/18/2008 RIPLEY MO EMERGENCY MNGR
BETWEEN DONIPHAN AND GARDIN....RESCUE IN PROGRESS ON NN
HIGHWAY. SEVERAL COUNTY ROADS CLOSED.
0410 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
03/18/2008 M3.49 INCH VANDERBURGH IN TRAINED SPOTTER
STORM TOTAL
0413 PM HEAVY RAIN JACKSON 37.38N 89.65W
03/18/2008 M8.53 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
STORM TOTAL. HOURLY RATES OF 1.37 INCHES.
0417 PM FLOOD EVANSVILLE 37.98N 87.54W
03/18/2008 VANDERBURGH IN TRAINED SPOTTER
CREEKS NEAR OR ABOVE THEIR BANKS. SOME MINOR STREET
FLOODING.
0429 PM HEAVY RAIN CARTERVILLE 37.76N 89.08W
03/18/2008 M4.90 INCH WILLIAMSON IL BROADCAST MEDIA
0430 PM HEAVY RAIN JACKSON 37.38N 89.65W
03/18/2008 M8.53 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL. STREET FLOODING IS BEING REPORTED WITH THE
JACKSON CITY PARK FLOODED.
0432 PM FLOOD HARRISBURG 37.74N 88.55W
03/18/2008 SALINE IL LAW ENFORCEMENT
THE SHERIFF DEPARTMENT REQUESTS ALL SALINE COUNTY
RESIDENTS STAY OFF ROADS AND AT HOME. FLOODING IS
WIDESPREAD THROUGHOUT THE COUNTY. IN ADDITION...A SPECIAL
CARE LIVING FACILITY IS BEING EVACUATED IN HARRISBURG.
0435 PM HEAVY RAIN CAPE GIRARDEAU 37.31N 89.55W
03/18/2008 E9.67 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
OTHER RAINFALL REPORTS FROM KFVS MISSOURI
SPOTTERS...ELLSINORE 7.00...BROWNWOOD 7.00...ZALMA
7.70...PUXICO 4.10...PINCKNEYVILLE ILLINOIS 4.00
0451 PM HEAVY RAIN ULLIN 37.28N 89.18W
03/18/2008 E8.00 INCH PULASKI IL TRAINED SPOTTER
U.S. HWY 51 SOUTH OF PERKS RD CLOSED. MOST SECONDARY
ROADS ARE FLOODED.
0510 PM HEAVY RAIN PINCKNEYVILLE 38.08N 89.38W
03/18/2008 M4.90 INCH PERRY IL TRAINED SPOTTER
STORM TOTAL
0511 PM HEAVY RAIN WEST SALEM 38.52N 88.01W
03/18/2008 M3.10 INCH EDWARDS IL TRAINED SPOTTER
0526 PM FLOOD MOUNT VERNON 38.32N 88.91W
03/18/2008 JEFFERSON IL TRAINED SPOTTER
LOCAL FLOODING BECOMING A PROBLEM. ROAD CONDITIONS ARE
GETTING WORSE BY THE HOUR.
0553 PM HEAVY RAIN FORT BRANCH 38.25N 87.57W
03/18/2008 M4.40 INCH GIBSON IN TRAINED SPOTTER
STORM TOTAL
0554 PM HEAVY RAIN GALATIA 37.84N 88.61W
03/18/2008 M7.80 INCH SALINE IL TRAINED SPOTTER
RAINFALL SINCE 2AM THIS MORNING.
0601 PM HEAVY RAIN PINCKNEYVILLE 38.08N 89.38W
03/18/2008 M5.20 INCH PERRY IL TRAINED SPOTTER
ROADSIDE DITCHES ARE OVERFLOWING INTO ROADWAYS AND
RUNNING FAST
0629 PM HEAVY RAIN THOMPSONVILLE 37.91N 88.76W
03/18/2008 M5.75 INCH FRANKLIN IL TRAINED SPOTTER
0653 PM HEAVY RAIN MOUNT CARMEL 38.42N 87.77W
03/18/2008 M3.65 INCH WABASH IL TRAINED SPOTTER
0657 PM HEAVY RAIN 1 N CAPE GIRARDEAU 37.32N 89.55W
03/18/2008 M11.15 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
REPORT IS A STORM TOTAL ACCUMULATION THROUGH CURRENT
TIME.
0725 PM FLOOD 3 W POSEYVILLE 38.17N 87.84W
03/18/2008 POSEY IN TRAINED SPOTTER
ROADS FLOODED. 6.00 INCHES OF RAIN AT THAT LOCATION. 6.00
INCHES OF RAIN IN NEW HARMONY IN POSEY COUNTY
0800 PM HEAVY RAIN JACKSON 37.38N 89.65W
03/18/2008 M9.63 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
STORM TOTAL ACCUMULATION REPORTED AT THE EM OFFICE.
0825 PM FLOOD HARRISBURG 37.74N 88.55W
03/18/2008 SALINE IL TRAINED SPOTTER
SECTIONS OF US HIGHWAY 45 CLOSED BETWEEN CARRIER MILLS
AND STONEFORT. HARRISBURG REPORTING STORM TOTAL
ACCUMULATION AT 5.77 INCHES AS OF 8 PM.
0827 PM HEAVY RAIN HUNTINGBURG 38.30N 86.96W
03/18/2008 M4.40 INCH DUBOIS IN TRAINED SPOTTER
REPORT IS STORM TOTAL ACCUMULATION.
0840 PM FLOOD PINCKNEYVILLE 38.08N 89.38W
03/18/2008 PERRY IL TRAINED SPOTTER
ROADSIDE DITCHES OVERFLOWING AND FARM FIELDS FLOODED.
STATE HIGHWAY 127 HAS APPROXIMATELY SIX FEET OF WATER.
BIG MUDDY RIVER OUT OF ITS BANKS.
0843 PM FLOOD EVANSVILLE 37.98N 87.54W
03/18/2008 VANDERBURGH IN TRAINED SPOTTER
NUMEROUS STREETS AND LAWNS WITH STANDING WATER IN ANGEL
MOUNDS SUBDIVISION.
0912 PM HEAVY RAIN FORT BRANCH 38.25N 87.57W
03/18/2008 M5.40 INCH GIBSON IN TRAINED SPOTTER
STORM TOTAL ACCUMULATION.
0947 PM HEAVY RAIN 5 E HENDERSON 37.84N 87.49W
03/18/2008 M4.00 INCH HENDERSON KY TRAINED SPOTTER
1010 PM HEAVY RAIN MOUNT VERNON 38.32N 88.91W
03/18/2008 M5.10 INCH JEFFERSON IL TRAINED SPOTTER
WATER ALSO APPROACHING HIGHWAY 15 NEAR MOUNT VERNON. IDOT
CREWS MONITORING ROADWAYS.
1115 PM HEAVY RAIN JACKSON 37.38N 89.65W
03/18/2008 M9.92 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
1115 PM FLOOD HARRISBURG 37.74N 88.55W
03/18/2008 SALINE IL LAW ENFORCEMENT
6.19 INCHES TOTAL RAINFALL AT HARRISBURG. U.S. 45 IN
HARRISBURG FLOODED.
1150 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
03/18/2008 E3.00 INCH DAVIESS KY TRAINED SPOTTER
DITCHES STARTING TO OVERFLOW IN OWENSBORO.
1157 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
03/18/2008 M5.25 INCH VANDERBURGH IN TRAINED SPOTTER
1219 AM FLOOD EVANSVILLE 37.98N 87.54W
03/19/2008 VANDERBURGH IN TRAINED SPOTTER
FLOODING OF SOME BASEMENTS IN NEIGHBORHOODS 1 MILE
NORTHEAST OF THE INTERSECTION OF US 41 AND SR 62.
1222 AM HEAVY RAIN EVANSVILLE 37.98N 87.54W
03/19/2008 M5.64 INCH VANDERBURGH IN TRAINED SPOTTER
HEAVY RAIN HAS CAUSED SIGNIFICANT FLOODING IN THE
EVANSVILLE AREA. MANY STREETS ARE CLOSED WITH WATER
COVERING MANY MORE.
0107 AM HEAVY RAIN 3 W WEST SALEM 38.52N 88.06W
03/19/2008 M4.95 INCH EDWARDS IL TRAINED SPOTTER
RAINFALL MEASURED SINCE MIDNIGHT MONDAY NIGHT.
0110 AM HEAVY RAIN NEWBURGH 37.95N 87.40W
03/19/2008 M5.02 INCH WARRICK IN TRAINED SPOTTER
4.71 INCHES OF RAIN MEASURED TUESDAY...WITH 0.31 INCHES
MEASURED SINCE MIDNIGHT.
&&
RJPLocal storm report, Mar 19, 6:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
739 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLOOD ST. MEINRAD 38.17N 86.81W
03/19/2008 SPENCER IN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED U.S. 231 FROM GENTRY AND DALE
CLOSED DUE TO HIGH WATER. NUMEROUS STATE AND COUNTY ROADS
COUNTY WIDE CLOSED OR IMPASSABLE. WATER RESCUES FROM
HOMES CONDUCTED EARLIER IN SAINT MEINRAD. EM DIRECTOR
ALSO NOTED THAT 100 YEAR FLOOD SURVEY MARKERS IN THE
SAINT MEINRAD AREA WERE COVERED WITH WATER.
&&
SMITHLocal storm report, Mar 19, 6:50 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLOOD VELPEN 38.36N 87.10W
03/19/2008 PIKE IN DEPT OF HIGHWAYS
INDIANA STATE HIGHWAY DEPARTMENT IN DUBOIS COUNTY
REPORTED HIGHWAY 257 WAS CLOSED FROM OTWELL JUNCTION TO
VELBEN. HIGHWAY 162 NEAR 231 WAS COMING CLOSE TO BEING
IMPASSABLE.
&&
SMITHLocal storm report, Mar 19, 7:18 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN BOONVILLE 38.05N 87.27W
03/19/2008 M6.34 INCH WARRICK IN BROADCAST MEDIA
WBNL RADIO STATION REPORTED 6.34 INCHES FROM 5AM TUESDAY
THROUGH 7 AM WEDNESDAY.
&&
SMITHLocal storm report, Mar 19, 7:19 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
819 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN MONKEYS EYEBROW 37.19N 88.99W
03/19/2008 M6.00 INCH BALLARD KY TRAINED SPOTTER
&&
SMITHLocal storm report, Mar 19, 7:39 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HENDERSON 37.84N 87.58W
03/19/2008 M6.00 INCH HENDERSON KY TRAINED SPOTTER
STORM TOTAL OF 6.0 INCHES THROUGH 7 AM REPORTED FROM
TRAINED SPOTTER IN HENDERSON KENTUCKY.
&&
SMITHFlood, Union
- When
- March 19, 8:00 AM CST to March 30, 1:00 PM CST
- Where
- Union County, 2.8 mi SW of Aldridge to 3.08 mi SW of Aldridge
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.524, -89.509
Moderate flooding of the Mississippi River occurred. At the Thebes gage, the river crested at 40.37 feet on March 24. Flood stage there is 33 feet, and moderate flooding begins at 37 feet. Large areas of agricultural land were flooded. Spring planting was not yet underway, so crop losses were negligible.
Flood, Alexander
- When
- March 19, 8:00 PM CST to March 30, 8:00 AM CST
- Where
- Alexander County, Thebes to 0.7 mi E of Thebes
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.220, -89.470
Moderate flooding of the Mississippi River occurred. At the Thebes gage, the river crested at 40.37 feet on March 24. Flood stage there is 33 feet, and moderate flooding begins at 37 feet. Flooding occurred in the town of Thebes, prompting some evacuations that are fairly routine. Large areas of agricultural land were flooded. Spring planting was not yet underway, so crop losses were negligible.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, March 19 to 21, 20081 death · $55,000 · 8 events
- Coastal Flood and High Surf in Puerto Rico, March 19 to 20, 2008$3.3 million · 8 events
- Tornado and Damaging Wind in Louisiana, March 19, 2008$205,000 · EF1 · 2 events
- Damaging Winds in Kentucky, March 19, 2008$150,000 · 60 kt wind · 21 events
- Tornado and Damaging Winds in West Virginia, March 19, 2008$196,000 · EF0 · 7 events
- Flooding in Ohio, March 19 to 20, 2008$85,000 · 11 events
- Wildfire in Florida, March 19, 2008$100,000 · 2 events
- Flood in West Virginia, March 19, 2008$75,000 · 1 event
- Flash Flood and Damaging Winds in Tennessee, March 19, 2008$55,000 · 53 kt wind · 6 events
- Flood in Illinois, March 19 to 23, 2008$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, March 19, 20081.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, March 19, 2008$20,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82200, 82199.